Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

SSRI-Induced Brain Injury / Protracted Withdrawal

Posted by BBolling on May 19, 2012, at 11:03:08

Posting to see if there's anyone out there with similar symptoms who has found a solution. I had mild to moderate depression with mild insomnia for many years. In addition to Wellbutrin, which I took for years, I went on a small dose of Celexa for 3 years, which helped with anxiety and depression and improved sleep. I discontinued both drugs 16 months ago without tapering, but was on "sub-therapeutic" doses of both. Did not have immediate withdrawal symptoms, but a month or so later I began to have radical insomnia, deep-seated agitation, 24/7 trembling and shakiness, and depression that far exceeded any problems I had before I began the Celexa; these symptoms have basically persisted for a year and a half. Tried to go back on the Celexa but my body would not tolerate it (burning sensation, muscle jerks, increased anxiety). Was on and off a number of medications for 9 months, but my body and brain have become excruciatingly sensitive to all medications, and nothing helped. 4 months ago I began seeing a psychiatrist (with impressive credentials) who has suggested that the SSRI caused a brain injury (that this is highly unusual but can occur). She has tried me on non-serotonin based medicines for agitation (such as anti-convulsants for bi-polar) and supplements to help with brain repair. Nothing seems to be working. I have constant trembling/agitation across my entire body that seems unrelated to any immediate or circumstantial psychological strain; I still have severe insomnia; I have cognitive impairment (dizziness, spaciness, difficulty concentrating, etc.) made worse by exercise; I have depression either contributing to or resulting from this trouble; I am functioning at 30-40% and am in danger of losing my job.

I am not 100% sure that the brain injury theory is accurate, but it makes sense of the problems I've had. Don't know whether to look to medication to counteract the awful symptoms potentially created by medication itself or to avoid all medication and possibly wait years for the brain to normalize itself. Has anyone found a solution in a similar situation? Grateful for any thoughts.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:BBolling thread:1018244
URL: http://www.dr-bob.org/babble/20120508/msgs/1018244.html